I discovered Epsom Salt baths as a treatment for psoriasis in December 2010 and started taking baths a couple times a week. (They were working well for the psoriasis). I started taking them daily and one night I noticed blurry vision at night. During the day I had eyestrain, headaches, and blurry vision, especially with near vision. I stopped the baths and my eye symptoms improved. I started the baths again a week later and an hour after my second day of taking the baths, I was in the emergency room with eye problems, dizziness, and lightheadedness. Since then my vision has not recovered. I am still suffering from eyestrain, headaches, and blurry vision. I have seen an optometrist and ophthalmologist and both say my eyes are fine. Could I have damaged my eyes during these baths? If so, how can I try to repair the damage? Please post a response if you can. I need all the help I can get! Thank you for your time. I found this journal article on the neuroophthalmologic effects of magnesium sulfate:
Am J Obstet Gynecol. 1990 Dec;163(6 Pt 1):1848-52.
Neuroophthalmologic effects of intravenous magnesium sulfate.
Digre KB, Varner MW, Schiffman JS.
Department of Neurology, University of Utah School of Medicine, Salt Lake City 84132.
To test the hypothesis that visual disturbances are more common during intravenous magnesium sulfate administration than at 1 to 4 days after discontinuation of the drug, 13 women underwent bedside neuroophthalmologic examinations during intravenous magnesium sulfate tocolysis at 2.0 to 3.0 gm hr and again at 1 to 4 days after cessation of therapy. Visual symptoms were common during intravenous magnesium sulfate administration. Blurred vision was present in 12 of 13 patients and diplopia was present in 10 of 13 patients. Abnormal findings during neuroophthalmologic examination occurred in all patients during intravenous magnesium sulfate administration. Findings included ptosis, accommodative and convergence insufficiency, and abnormal pupillary responsiveness to light and near. All patients were symptom-free and had normal examinations after magnesium sulfate was discontinued. These findings suggest that visual disturbances with therapeutic magnesium sulfate are common.
Thank you for your response. They were CVS brand Epsom Salts from CVS, so those shouldn't have been contaminated. I did have pressure in my eyes of 20 and 20, 22 and 23, and 22 and 26. I have no peripheral vision loss. Could ocular hypertension cause the symptoms I am experiencing?
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.